Flood, Henry
- When
- June 10, 12:00 PM CST to June 11, 10:00 AM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
20 feet above flood stage. 33 feet above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The South Grand River near Urich crested at 26.20 feet, or 2.20 feet above flood stage. The Big Creek near Blairstown crested at 22.33 feet, or 2.33 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 11:10 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1210 PM CDT THU JUN 10 2004 .DISCUSSION... HAVE UPDATED FORECAST TO REFLECT CURRENT TRENDS OF CONVECTION ON RADAR. LOOKS LIKE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FOR ALL BUT FAR NORTHEWEST MO FOR THROUGH MID AFTERNOON IN TROPICAL ENVIRONMENT. LOCALLY HEAVY RAINS POSSIBLE BUT CORES OF STORMS SHOULD BE QUITE SMALL SO WILL NOT INCLUDE IN WORDING IN FORECAST BUT LET NOWCASTS REFLECT THIS. PER SWOMCD AND DISCUSSION VIA LAND LINE WILL NEED TO KEEP AN EYE ON STORMS THIS AFTERNOON AS LAST COUPLE OF DAYS INOCUOUS LOOKING STORMS IN THIS TROPICAL ENVIRONMENT HAVE SPAWNED A FEW TORNADOES NEAR OKC AND HOUSTON. MJ && .PREVIOUS DISCUSSION... 409 AM... WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS CONTINUED THROUGH THE OVERNIGHT...AS THE NEXT SHORTWAVE MOVED NORTHEAST THROUGH THE MOIST TROPICAL FLOW. EXPECT PRECIP TO GRADUALLY COME TO AN END TODAY FROM WEST TO EAST...AS MAIN UPPER LEVEL LOW AND ATTENDANT SHEAR AXIS MOVES EAST. EXPECT TONIGHT AND MUCH OF FRIDAY TO BE DRY ACROSS THE FORECAST AREA. DID LEAVE IN THE LOW CHANCE POPS ACROSS THE NORTHWEST CORNER OF MISSOURI LATE TONIGHT...AS PROGGED MCS OVER NEBRASKA INTO IOWA APPROACHES. DIVERGENT MODEL THICKNESS LINES AND CORFIDI VECTORS INDICATE ANY PRECIP OVER SOUTHERN NEBRASKA WILL HAVE A HARD TIME MAKING IT INTO NORTHERN MISSOURI. HAVE ALSO MAINTAINED JUST SLIGHT CHANCE POPS FOR MOST OF FRIDAY. HOWEVER REINTRODUCED 30 POPS FOR ALL BUT EXTREME WESTERN SECTIONS OF THE FORECAST AREA FOR THE LATE AFTERNOON HOURS. CAP MAY HOLD...HOWEVER SOUNDINGS SHOW THE ATMOSPHERE TO BE VERY UNSTABLE AND CAP TO BE VERY SMALL. BOTH GFS AND ETA MODELS PROG THE FRONT INTO NORTHWEST MISSOURI DURING THE LATE AFTERNOON HOURS. SO WITH A BOUNDARY IN THE AREA...FELT LOW POPS WERE WARRANTED. BOUNDARY CONTINUES TO PUSH SOUTHEAST SLOWLY SO HAVE CHANCE POPS MAINLY ACROSS THE CENTRAL INTO EASTERN MISSOURI COUNTIES FRIDAY NIGHT. BOUNDARY PUSHES BACK NORTH ON SATURDAY...WITH YET ANOTHER COLD FRONT PROGGED TO MOVE INTO THE REGION ON SUNDAY. NRR && .PREV DISCUSSION... 915 PM WED... EVENING SATELLITE IMAGERY AND OBJECTIVE ANALYSIS CONTINUES TO SHOW MEAN SOUTHWESTERLY FLOW ACROSS CENTRAL CONUS WITH EMBEDDED MID LEVEL SHEAR AXIS EXTENDING FROM NORTHEAST KS BACK INTO NORTH TX. VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION...WITH EVENING RAOBS INDICATING NEARLY MOIST ADIABATIC PROFILES THROUGHOUT DEPTH OF TROPOSPHERE AND PW VALUES APPROACHING 2 INCHES. CURRENTLY EXPERIENCING A LULL IN PRECIPITATION ACROSS CWA AS VORTICITY ADVECTION HAS SHIFTED OUT OF AREA...AND AS A RESULT SHOWER ACTIVITY HAS DIMINISHED. NEXT SHORTWAVE UPSTREAM CURRENTLY LOCATED OVER OK...AND HAS GENERATED CLUSTER OF LOW TOPPED CONVECTION ACROSS CENTRAL/EASTERN OK. EXPECT PRECIPITATION...POSSIBLY HEAVY AT TIMES...TO SPREAD BACK INTO CWA LATER ON TONIGHT AS THIS SHORTWAVE APPROACHES CWA...THEN ANOTHER ROUND POSSIBLE THROUGH THE MORNING AS MAIN SHEAR AXIS FINALLY BEGIN TO LIFT NORTHEAST. QUICK LOOK AT 00Z ETA/RUC MODELS SEEM TO SUPPORT THIS IDEA. SEAMAN 340 PM WED... TROPICAL PLUME CONTINUES TO GENERATE LARGE AREA OF RAIN WITH EMBEDDED SHOWERS...WITH SHEAR AXIS DELINEATING AREA OF MOST PRONOUNCED RAINFALL. SOMEWHAT OF A BREAK OCCURRING IN PRECIPITATION AT TIME...WITH PROFILER NETWORK INDICATING PASSAGE OF ONE IN A SERIES OF SHORT WAVE FEATURES THAT ARE PROGGED TO TRAVERSE SHEAR ZONE. DO NOT EXPECT MUCH CHANGE IN THE ORIENTATION OF THE TROPICAL PLUME OR CHANGE IN ORIENTATION IN THE SHEAR ZONE...THUS WILL CONTINUE MODERATE TO HIGH CHANCE OF PRECIPITATION THROUGH THURSDAY MORNING. LAPS AND FORECAST ETA SOUNDINGS DEPICTING NEARLY MOIST ADIABATIC TEMPERATURE/MOISTURE PROFILES...THUS KEPT THUNDER WORDING TO ISOLATED THROUGH TOMORROW MORNING. THE EXTREME NORTHWEST CORNER OF FORECAST AREA WILL EXPERIENCE LONGEST PERIODS WITHOUT RAINFALL THIS EVENING...BUT EXPECT CHANCES IN THIS AREA TO INCREASE AFTER 06Z. PRECIPITATION WILL CLEAR GRADUALLY FROM EAST TO WEST DURING THE DAY TOMORROW...AND KEPT AT LEAST CHANCE POPS IN MOST AREAS UNTIL 18Z. A LITTLE MORE MID-LEVEL DRYING...AND MORE HEATING WILL INCREASE INSTABILITIES THURSDAY AFTERNOON...SO ADDED CHANCE OF THUNDERSTORMS. EXPECT ATTENDANT PLUME AND SHEAR ZONE TO MOVE EAST OF FORECAST AREA BY THURSDAY EVENING...THUS BACKED POPS TO SLIGHT CHANCE ACROSS AREA. QUICK ON THE HEELS OF THIS ROUND OF PRECIPITATION...COLD FRONT ASSOCIATED WITH TROUGH DIGGING INTO SOUTHWEST STATES WILL HELP IGNITE STORMS FROM NORTHERN PLAINS INTO CENTRAL NEBRASKA THURSDAY NIGHT. SHORT RANGE MODELS HAVE BEEN CONSISTENT IN DEVELOPING A MID-LEVEL CAP FROM THE SOUTHERN PLAINS ACROSS MISSOURI THURSDAY NIGHT INTO FRIDAY...THUS ONLY KEPT LOW CHANCE POPS ALONG THE MISSOURI-IOWA BORDER WHICH WILL LIE ALONG CAPS NORTHERN EDGE. RIGHT NOW...HAVE DEVELOPED FORECAST WITH IDEA THAT CAP WILL HOLD OVER MOST OF FORECAST AREA ON FRIDAY. WITH CONVECTIVE TEMPERATURES NEAR 90 AND FORECAST HIGHS IN THE MID-UPPER 80S...WILL HAVE WATCH SITUATION CLOSELY. TEMPERATURES SHOULD SHOW LITTLE VARIANCE OVERNIGHT WITH NEAR SATURATED CONDITIONS...AND AS MENTIONED EARLIER WILL RECOVER A LITTLE ON THURSDAY WITH PRECIPITATION ENDING AND A LITTLE MORE INSOLATION. FRIDAY LOOKS TO BE THE WARMEST DAY OF THIS WEEK. PINNING DOWN SHORTWAVE TIMING IN THE WESTERLY MID/UPPER LEVEL FLOW REGIME WILL CONTINUE TO ADD COMPLEXITY TO THE EXTENDED PORTION OF THE FORECAST. IN ADDITION...THE GFS AND ETA SOLUTIONS DISAGREE ON THE POSITION OF THE SURFACE FRONT EARLY IN THE WEEKEND...WITH THE ETA BEING SIGNIFICANTLY FARTHER SOUTH AND EAST ON SATURDAY AFTERNOON. PREFER THE SLOWER GFS SOLUTION...WITH THE FRONT TO THE WEST OF THE FORECAST AREA ON SATURDAY...BUT WILL MAINTAIN 20 POPS ON SATURDAY TO COVER POTENTIAL IMPULSE-INITIATED ACTIVITY. EXPECT THE FRONT AND ASSOCIATED NOCTURNAL/LLJ CONVECTION TO ENTER NORTHWEST MISSOURI SATURDAY NIGHT INTO EARLY SUNDAY. DEPENDING ON SHORTWAVE BEHAVIOR...MAY SEE A LULL IN ACTIVITY LATE SUNDAY MORNING...BUT ANTICIPATE RE-DEVELOPMENT SUNDAY AFTERNOON AND EVENING AS THE FRONT TRAVELS ACROSS THE REMAINDER OF THE FORECAST AREA. AT THIS POINT...IT IS FAIRLY DIFFICULT TO ASSESS TIMING OF POTENTIAL SEVERE WEATHER MOSTLY DUE TO THE UNCERTAINTY WITH THE FRONTAL POSITION...BUT THE THREAT LOOKS HIGHEST ON SATURDAY EVENING/NIGHT (AS AFTERNOON SURFACE-BASED CONVECTION DEVELOPS TO THE WEST ALONG THE FRONT/DRY LINE) AND AGAIN ON SUNDAY AFTERNOON (AS THE FRONT MOVES ACROSS). SF/LS && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT THU JUN 10 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING EAST OF A KANSAS CITY TO BETHANY LINE. IN ADDITION TO THE POSSIBILITY OF DAMAGING WINDS ISOLATED TORNADOES ARE ALSO A THREAT. A LARGE PLUME OF DEEP LAYERED MOISTURE CONTINUES TO STREAM NORTH NORTHEAST FROM THE WESTERN GULF OF MEXICO ACROSS MISSOURI. THE LAST IN A SERIES OF UPPER LEVEL DISTURBANCES EMBEDDED WITHIN THIS PLUME OF MOISTURE WILL MOVE THROUGH THE REGION THIS EVENING. WHERE THE SUN IS ABLE TO POKE THROUGH THE CLOUDS THE AIRMASS MAY DESTABILIZE SUFFICIENTLY TO ALLOW A FEW SEVERE THUNDERSTORMS TO FORM DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS THESE TROPICAL TYPE SHOWERS AND THUNDERSTORMS ARE VERY EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RATHER COMPLICATED WEATHER SCENARIO IS POSSIBLE OVER THE WEEKEND WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS SATURDAY EVENING THROUGH SUNDAY EVENING. AN AREA OF LOW PRESSURE OVER EASTERN NEBRASKA WILL LIFT NORTHEAST ON FRIDAY. A TRAILING COLD FRONT WILL ENTER NORTHWEST MISSOURI FRIDAY AFTERNOON WHICH COULD SPAWN SOME STRONG THUNDERSTORMS. THIS FRONT IS EXPECTED TO STALL ACROSS NORTHERN OR CENTRAL MISSOURI FRIDAY NIGHT AND HANG AROUND THE AREA THROUGH SUNDAY NIGHT. THIS NEARLY STATIONARY BOUNDARY IS EXPECTED TO BECOME THE FOCUS FOR SEVERE THUNDERSTORMS LATE SATURDAY AFTERNOON AND CONTINUE TO BE A THREAT THROUGH SUNDAY NIGHT. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE NEAR THE FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN FROM SATURDAY LATE AFTERNOON THROUGH SUNDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. MJ
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408618.